Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 41, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Nov 9, 2018, 7:28 PM CST. It took effect at Nov 10, 2018, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2018, 7:28 PM CST (01:28 UTC)
- In effect from
- Nov 10, 2018, 10:00 AM CST
- Expired
- Nov 10, 2018, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
553 WHUS74 KMOB 100128 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 728 PM CST Fri Nov 9 2018 GMZ631-632-650-655-670-675-100930- /O.UPG.KMOB.SC.Y.0040.000000T0000Z-181110T1600Z/ /O.NEW.KMOB.GL.W.0004.181110T0128Z-181110T1600Z/ /O.NEW.KMOB.SC.Y.0041.181110T1600Z-181111T0000Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 728 PM CST Fri Nov 9 2018 ...GALE WARNING IN EFFECT UNTIL 10 AM CST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY... The National Weather Service in Mobile has issued a Gale Warning, which is in effect until 10 AM CST Saturday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 10 AM to 6 PM CST Saturday. * WINDS...25 to 30 knots with frequent gusts to Gale force. * WAVES/SEAS...Building to around 5 feet near shore and 9 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ630-633>636-100930- /O.CON.KMOB.SC.Y.0040.000000T0000Z-181110T1600Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 728 PM CST Fri Nov 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY... * WINDS...20 to 25 knots with frequent gusts to near Gale Force. * WAVES/SEAS...Bay waters very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
357 WHUS74 KMOB 100750 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 150 AM CST Sat Nov 10 2018 GMZ631-632-650-655-670-675-101600- /O.CON.KMOB.GL.W.0004.000000T0000Z-181110T1600Z/ /O.CON.KMOB.SC.Y.0041.181110T1600Z-181111T0000Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 150 AM CST Sat Nov 10 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WINDS...25 to 30 knots with frequent gusts to Gale force. * WAVES/SEAS...Building to around 5 feet near shore and 9 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ630-633>636-101600- /O.CON.KMOB.SC.Y.0040.000000T0000Z-181110T1600Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 150 AM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WINDS...20 to 25 knots with frequent gusts to near Gale Force. * WAVES/SEAS...Bay waters very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
404 WHUS74 KMOB 101608 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1008 AM CST Sat Nov 10 2018 GMZ632-102100- /O.EXP.KMOB.GL.W.0004.000000T0000Z-181110T1600Z/ /O.EXT.KMOB.SC.Y.0041.000000T0000Z-181110T2100Z/ Mississippi Sound- 1008 AM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... * WINDS...20 to 25 knots with frequent gusts to near gale force. * WAVES/SEAS...Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-650-655-670-675-110000- /O.EXP.KMOB.GL.W.0004.000000T0000Z-181110T1600Z/ /O.CON.KMOB.SC.Y.0041.000000T0000Z-181111T0000Z/ Southern Mobile Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1008 AM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WINDS...25 to 30 knots with frequent gusts to gale force. * WAVES/SEAS...Around 4 feet near shore and around 7 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ630-633>636-102100- /O.EXP.KMOB.SC.Y.0040.000000T0000Z-181110T1600Z/ /O.EXB.KMOB.SC.Y.0041.000000T0000Z-181110T2100Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 1008 AM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 3 PM CST this afternoon. * WINDS...20 to 25 knots with frequent gusts to near gale force. * WAVES/SEAS...1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
758 WHUS74 KMOB 102120 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 320 PM CST Sat Nov 10 2018 GMZ630-632>636-102230- /O.EXP.KMOB.SC.Y.0041.000000T0000Z-181110T2100Z/ Northern Mobile Bay-Mississippi Sound-Perdido Bay- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 320 PM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Small craft operating on northern Mobile bay and the Mississippi sound should exercise caution this evening. $$ GMZ631-650-655-670-675-110000- /O.CON.KMOB.SC.Y.0041.000000T0000Z-181111T0000Z/ Southern Mobile Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 320 PM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...North 20 to 25 knots. * WAVES/SEAS...Around 3 feet near shore and around 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 5:26 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Nov 9, 5:26 PM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
526 PM CST Fri Nov 9 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
00Z issuance...Gusty north winds and light scattered rain showers
continue this evening in the wake of the cold front that passed
through this afternoon. Seeing mostly IFR conditions across the
area at the moment, with ceilings hovering around 700-1000 feet.
Showers and low clouds gradually begin to clear later this
evening, giving way to VFR conditions tonight and Saturday. Winds
remain gusty and out of the north through tonight before relaxing
somewhat during the day Saturday. /49
&&
.PREV DISCUSSION... /issued 404 PM CST Fri Nov 9 2018/
NEAR TERM /Now Through Saturday/...A strong cold front will
continue to move southeast across the forecast area this evening.
Moisture and lift behind the front will keep scattered showers
through most of the evening.
Drier and colder conditions will build south into the forecast
area later tonight with skies clearing after midnight. Strong and
gusty northwest winds are also expected through the night.
Temperatures will be much cooler overnight with lows ranging from
the upper 30s over northern sections, to the upper 40s along the
coast.
High pressure settles over the forecast area on Saturday with mostly
sunny skies and temperature several degrees below normal. Breezy
north winds will continue through the day.
16/SAM
SHORT TERM /Saturday night Through Monday night/...Dry high
pressure will continue over the forecast area Saturday night, but
surface high pressure will be drifting east of the area by Sunday
with weak return flow setting up. Rain chances will return to the
region by Sunday afternoon and then increase drastically Monday
and Monday night as a cold front moves east across our area.
Categorical PoPs expected Monday and Monday night.
GFS and ECMWF are similar with timing of system moving east
across the area, but ECMWF lifts a weak surface low situated along
the boundary a little further north into our area on Monday
afternoon. If this occurs southeastern and coastal portions of our
forecast area could wind up in the warm sector of the system and
a few strong thunderstorms could be possible. The GFS develops
more precipitation across the area to the north of the frontal
system as its moving into the area, resulting less of a strong
thunderstorm scenario, but in more likely heavy rainfall situation
for the area. GFS indicates a moderate overrunning flow, and for
now, given that this is in the 6th or 7th forecast period, will
use a blend of these two scenarios and initially focus on the
heavier rainfall aspect. For the Monday through Monday night
period, generally 2 to 3 inches of rainfall is expected across our
forecast area at this time, with some locally higher amounts.
Much cooler temperatures continue through the short term period,
with lows in the mid and upper 30s inland to lower 40s at the
coast Saturday night and in the 40s and 50s across the area Sunday
and Monday nights. Daytime highs Sunday in the mid 50s to mid
60s, and in the mid 50s inland to lower 70s coastal on Monday.
12/DS
LONG TERM /Tuesday Through Friday/...Drier and cold conditions
expected Tuesday through Friday as surface high pressure moves
east across area. Still expecting the coldest temperatures of the
season so far. Lows Tuesday night and Wednesday night in the lower
30s inland and in the upper 30s and lower 40s all the way south to
the coast. Several degrees warmer on Thursday night. Daytime highs
mainly in the 40s and low 50s on Tuesday, and then in the 50s Wednesday
and warming into the 60s Thursday and Friday. 12/DS
MARINE...Strong northerly flow will overspread area coastal waters
tonight behind a front moving over the area at this time. Small
Craft Advisory level winds and building seas will last through most
of Saturday before easing into Saturday night as surface high
pressure begins to pass north of the area. The passing surface high
will bring a shift in direction to easterly Sunday, but winds are
still expected to remain on the moderate side over unprotected
waters.
A digging upper system over the Plains will shift and strengthen
winds, bringing a moderate to strong onshore flow Sunday night into
Monday. A Small Craft Advisory is very probable ahead of the system.
After the system passes Monday night into Tuesday, strong offshore
flow will bring Small Craft conditions to area coastal waters into
mid week. 16/SAM
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 10 AM CST Saturday for GMZ630-633>636.
Small Craft Advisory until 6 PM CST Saturday for GMZ631-632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Nov 9, 9:53 AM CST, 9 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 953 AM CST Fri Nov 9 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-101600- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 953 AM CST Fri Nov 9 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Gusty northerly winds in the wake of a strong cold front can be expected tonight through late Saturday morning, especially close to the coast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The next storm system will bring widespread rain showers and a few thunderstorms to the region late Sunday night into Monday night. Locally heavy rainfall will be possible, especially Monday into Monday night, which could lead to at least localized flooding of low lying and urban areas. A few strong storms may be possible along the coast Monday. Very cold air flows into the area next week which could bring the first freeze of the season to interior areas Tuesday and Wednesday nights. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-101600- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 953 AM CST Fri Nov 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM CST SATURDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Gusty winds ahead and in the wake of a second strong cold front will lead to hazardous conditions for small craft late Monday through midweek.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 7:28 PM CST | Gale Warning | MOB | 15 hr |
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.